Alert archive / Washington / Heat Advisories in 2017
Heat Advisory 2, NWS Spokane, WA
NWS Spokane, WA issued this heat advisory at Aug 1, 2017, 2:15 PM PDT for Nez Perce County, Idaho; 7 counties in Washington. It took effect at Aug 3, 2017, 12:00 PM PDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2017, 2:15 PM PDT (21:15 UTC)
- In effect from
- Aug 3, 2017, 12:00 PM PDT
- Expired
- Aug 4, 2017, 8:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS Spokane, WA
Counties Nez Perce County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 99 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3479 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418 WWUS76 KOTX 012115 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 215 PM PDT Tue Aug 1 2017 ...EXCESSIVE HEAT ANTICIPATED LATE THIS WEEK... IDZ026-WAZ032-034-041-043-020515- /O.NEW.KOTX.HT.Y.0002.170803T1900Z-170805T0300Z/ Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area- Wenatchee Area-Okanogan Valley- 215 PM PDT Tue Aug 1 2017 ...HEAT ADVISORY IN EFFECT FROM NOON THURSDAY TO 8 PM PDT FRIDAY... The National Weather Service in Spokane has issued a Heat Advisory...which is in effect from noon Thursday to 8 PM PDT Friday. * Temperatures...Daytime highs will range from 98 to 103 with overnight lows 65 to 72. * Timing...Temperatures will peak between noon and 5 pm each day. * Locations...Lewiston, Culdesac, Clarkston, Pomeroy, Moses Lake, Ephrata, Othello, Quincy, Wenatchee, Chelan, Entiat, Cashmere, Brewster, and Bridgeport. * Impacts...Very hot temperatures will create hazardous conditions for those who must spend a prolonged period of time outside. If possible...limit the time spent outdoors during the hottest part of the day and stay in a cool or an air conditioned location. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. && $$
7 follow-up statements
351 WWUS76 KOTX 020439 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 939 PM PDT Tue Aug 1 2017 ...EXCESSIVE HEAT ANTICIPATED LATE THIS WEEK... IDZ026-WAZ032-034-041-043-021815- /O.CON.KOTX.HT.Y.0002.170803T1900Z-170805T0300Z/ Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area- Wenatchee Area-Okanogan Valley- 939 PM PDT Tue Aug 1 2017 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM PDT FRIDAY... * Temperatures...Daytime highs will range from 98 to 103 with overnight lows 65 to 72. * Timing...Temperatures will peak between noon and 5 pm each day. * Locations...Clarkston, Pomeroy, Wenatchee, Chelan, Entiat, Cashmere, Brewster, Bridgeport, Moses Lake, Ephrata, Othello, Quincy, Lewiston, and Culdesac. * Impacts...Very hot temperatures will create hazardous conditions for those who must spend a prolonged period of time outside. If possible...limit the time spent outdoors during the hottest part of the day and stay in a cool or an air conditioned location. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. && $$
255 WWUS76 KOTX 021753 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1053 AM PDT Wed Aug 2 2017 ...EXCESSIVE HEAT ANTICIPATED LATE THIS WEEK... IDZ026-WAZ032-034-041-043-030600- /O.CON.KOTX.HT.Y.0002.170803T1900Z-170805T0300Z/ Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area- Wenatchee Area-Okanogan Valley- 1053 AM PDT Wed Aug 2 2017 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM PDT FRIDAY... * Temperatures...Daytime highs will range from 98 to 103 with overnight lows 65 to 72. * Timing...Temperatures will peak between noon and 5 pm each day. * Locations...Clarkston, Pomeroy, Wenatchee, Chelan, Entiat, Cashmere, Brewster, Bridgeport, Moses Lake, Ephrata, Othello, Quincy, Lewiston, and Culdesac. * Impacts...Very hot temperatures will create hazardous conditions for those who must spend a prolonged period of time outside. If possible...limit the time spent outdoors during the hottest part of the day and stay in a cool or an air conditioned location. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. && $$
313 WWUS76 KOTX 030247 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 747 PM PDT Wed Aug 2 2017 ...EXCESSIVE HEAT ANTICIPATED LATE THIS WEEK... IDZ026-WAZ032-034-041-043-031900- /O.CON.KOTX.HT.Y.0002.170803T1900Z-170805T0300Z/ Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area- Wenatchee Area-Okanogan Valley- 747 PM PDT Wed Aug 2 2017 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM PDT FRIDAY... * Temperatures...Daytime highs will range from 98 to 103 with overnight lows 65 to 72. * Timing...Temperatures will peak between noon and 5 pm each day. * Locations...Clarkston, Pomeroy, Wenatchee, Chelan, Entiat, Cashmere, Brewster, Bridgeport, Moses Lake, Ephrata, Othello, Quincy, Lewiston, and Culdesac. * Impacts...Very hot temperatures will create hazardous conditions for those who must spend a prolonged period of time outside. If possible...limit the time spent outdoors during the hottest part of the day and stay in a cool or an air conditioned location. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. && $$
133 WWUS76 KOTX 031837 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1137 AM PDT Thu Aug 3 2017 ...EXCESSIVE HEAT ANTICIPATED LATE THIS WEEK... IDZ026-WAZ032-034-041-043-041845- /O.CON.KOTX.HT.Y.0002.170803T1900Z-170805T0300Z/ Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area- Wenatchee Area-Okanogan Valley- 1137 AM PDT Thu Aug 3 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY... * Temperatures...highs in the upper 90s. lows in the mid 60s. * Timing...Temperatures will peak between noon and 5 pm each day. * Locations...Clarkston, Pomeroy, Wenatchee, Chelan, Entiat, Cashmere, Brewster, Bridgeport, Moses Lake, Ephrata, Othello, Quincy, Lewiston, and Culdesac. * Impacts...Very hot temperatures will create hazardous conditions for those who must spend a prolonged period of time outside. If possible...limit the time spent outdoors during the hottest part of the day and stay in a cool or an air conditioned location. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. && $$
568 WWUS76 KOTX 041445 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 745 AM PDT Fri Aug 4 2017 IDZ026-WAZ032-034-041-043-042245- /O.CON.KOTX.HT.Y.0002.000000T0000Z-170805T0300Z/ Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area- Wenatchee Area-Okanogan Valley- 745 AM PDT Fri Aug 4 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * Temperatures...highs in the upper 90s. lows in the mid 60s. * Timing...Temperatures will peak between noon and 5 pm each day. * Locations...Clarkston, Pomeroy, Wenatchee, Chelan, Entiat, Cashmere, Brewster, Bridgeport, Moses Lake, Ephrata, Othello, Quincy, Lewiston, and Culdesac. * Impacts...Very hot temperatures will create hazardous conditions for those who must spend a prolonged period of time outside. If possible...limit the time spent outdoors during the hottest part of the day and stay in a cool or an air conditioned location. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. && $$
658 WWUS76 KOTX 041713 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1013 AM PDT Fri Aug 4 2017 WAZ034-041-043-041815- /O.CAN.KOTX.HT.Y.0002.000000T0000Z-170805T0300Z/ Moses Lake Area-Wenatchee Area-Okanogan Valley- 1013 AM PDT Fri Aug 4 2017 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Spokane has cancelled the Heat Advisory. A thick smoke shield is expected to keep temperatures cooler than previously thought today with highs in the 90s. While very warm temperatures are expected...values will be below heat advisory thresholds. Thus the heat advisory has been cancelled. $$ IDZ026-WAZ032-050300- /O.CON.KOTX.HT.Y.0002.000000T0000Z-170805T0300Z/ Lewiston Area-Lower Garfield and Asotin Counties- 1013 AM PDT Fri Aug 4 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * Temperatures...95 to 103. * Timing...Temperatures will peak between 2 pm and 6 pm. * Locations...Clarkston, Pomeroy, Lewiston, and Culdesac. * Impacts...Very hot temperatures will create hazardous conditions for those who must spend a prolonged period of time outside. If possible...limit the time spent outdoors during the hottest part of the day and stay in a cool or an air conditioned location. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. && $$
509 WWUS76 KOTX 050251 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 751 PM PDT Fri Aug 4 2017 IDZ026-WAZ032-050400- /O.EXP.KOTX.HT.Y.0002.000000T0000Z-170805T0300Z/ Lewiston Area-Lower Garfield and Asotin Counties- 751 PM PDT Fri Aug 4 2017 ...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... The heat threat is over for the time being in the Lewiston and Clarkston area as temperatures cool slightly. Readings will still be above normal, but not excessively hot. In addition, areas of smoke will limit temperature rises. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this heat advisory went out at Aug 1, 4:34 AM PDT, 9 hours 41 minutes earlier.
Area forecast discussion, Aug 1, 4:34 AM PDT, 9 hours 41 minutes before
Area Forecast Discussion National Weather Service Spokane WA 434 AM PDT Tue Aug 1 2017 .SYNOPSIS... August will begin with much warmer than average temperatures. Readings will climb well into the 90s and triple digits Thursday into early next week. Wildfire smoke will become more prominent this week as smoke from fires in British Columbia and Montana become trapped under an increasingly strong high pressure ridge. && .DISCUSSION... Today through Wednesday: Ridge of high pressure has its ridge axis pushed off the coast as disturbances overtop it. This repositioning of the ridge axis, along with the heat trof forming Southern Oregon, results in an interval of enhanced north and northeasterly winds which will more than likely bring down some of the considerable smoke produced by area fires, especially those in Southern British Columbia. Thus areas of smoke remain advertised in the forecast for a good portion of this time interval, otherwise it remains fairly hot and dry. /Pelatti Wednesday night through Monday...Hot and dry conditions will continue across the region through the next week with all latest model runs insistent in maintaining a sprawling upper level ridge over the western US with a stubborn surface thermal trough anchored more or less over the Columbia Basin. Daytime highs in the mid 90s to low triple digits will be common each day...with sultry overnight periods. Smoke from wildfires surrounding the region...in BC and Montana...will settle in the northern valleys each morning drawn in by weak north or northeasterly breezes in the overnight hours feeding into the thermal trough...and probably substantially mix out for only minimally filtered sunshine in the afternoons. There is a possibility that some deeper moisture...monsoonal in nature or even drawn from tropical systems currently dying off of Mexico may creep up into the area early next week...but there is nothing at this time to indicate with any confidence of any thunderstorm threat beyond random isolated mountain thunderstorms near the end of the extended period. /Fugazzi && .AVIATION... 12Z TAFS: High pressure will keep skies cloud free for the next 24 hour (and beyond). A light north wind will carry smoke from regional wildfires into Washington the next several days. The blue skies we have enjoyed the last few weeks under the influence of westerlies will be replaced by smoke and haze. && .PRELIMINARY POINT TEMPS/POPS... Spokane 95 65 95 66 97 67 / 0 0 0 0 0 0 Coeur d'Alene 94 58 93 60 96 61 / 0 0 0 0 0 0 Pullman 94 57 94 60 96 60 / 0 0 0 0 0 0 Lewiston 102 66 102 68 102 70 / 0 0 0 0 0 0 Colville 97 57 98 57 100 58 / 0 0 0 0 0 0 Sandpoint 92 53 90 54 94 53 / 0 0 0 0 0 0 Kellogg 92 56 88 57 94 58 / 0 0 0 0 0 10 Moses Lake 101 62 101 63 102 64 / 0 0 0 0 0 0 Wenatchee 99 71 100 71 101 73 / 0 0 0 0 0 0 Omak 99 66 101 66 101 67 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Aug 1, 4:04 AM PDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 404 AM PDT Tue Aug 1 2017 IDZ001>004-026-027-WAZ031>038-041>044-021115- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 404 AM PDT Tue Aug 1 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. A extended period of very hot temperatures will start today and continue on into the next workweek. High temperatures will be in the 90s to lower 100s .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A extended period of very hot temperatures will continue on into the next workweek. High temperatures starting in the 90s to lower 100s will slowly warm up and peak with the hottest days Friday and Saturday with valley highs generally ranging from the upper 90s to 107. Nighttime lows may only drop into the 60s or lower 70s across the Columbia Basin, Wenatchee Area and LC Valley.
Nearby
Heat Advisories in Washington, 2017Heat Advisories in Idaho, 2017Every heat advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.